Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 8, NWS Pocatello, ID

April 7, 2013

NWS Pocatello, ID issued this wind advisory at Apr 7, 2013, 4:46 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2013, 4:46 PM MDT (22:46 UTC)
Expired
Apr 7, 2013, 8:19 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WWUS75 KPIH 072246
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
446 PM MDT SUN APR 7 2013

IDZ020-021-080300-
/O.NEW.KPIH.WI.Y.0008.130407T2246Z-130408T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
446 PM MDT SUN APR 7 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING.

* WINDS...SUSTAINED 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...AMERICAN
  FALLS...POCATELLO...BLACKFOOT...IDAHO FALLS...INL.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL 
  ESPECIALLY ON NORTH AND SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
1 follow-up statement
253 
WWUS75 KPIH 080219
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
819 PM MDT SUN APR 7 2013

IDZ020-021-080330-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-130408T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
819 PM MDT SUN APR 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THEREFORE THE
WIND ADVISORY IS CANCELLED.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:09 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 7, 2:09 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT SUN APR 7 2013

.SHORT TERM...TONIGHT THROUGH WED AFTERNOON. SHORTWAVE TROUGH
MOVING THROUGH FORECAST AREA AT THIS TIME...BRINGING SOME LIGHT
SNOW AS LOW AS 6000 FEET ELEVATION...BUT ACCUMULATIONS APPEAR
LIGHT AT THE SNOW ELEVATIONS AND ARE EXPECTED TO STAY THAT WAY
EXCEPT IN THE SOUTHEAST CORNER OF IDAHO WHERE THE IDAHO WASATCH
COULD SEE MODERATE AMOUNTS OF SNOW. THERE IS AN UPPER LEVEL SHIFT
TO NORTHERLY FLOW BY MON NIGHT AS A DEEP CLOSED LOW MOVES THROUGH
THE DESERT SOUTHWEST AND SOUTHERN GREAT BASIN. THIS WILL CHANGE
THE NORMAL ACCUMULATION PATTERNS EXPECTED WITH AN INCOMING
SHORTWAVE. EXPECT ENHANCED PRECIPITATION IN THE SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY IN AREAS SOUTH AND WEST OF THE SNAKE
RIVER AS NORTH-FACING SLOPES WILL ALIGN FOR THE BEST UPSLOPE FLOW.
NAM AND GFS BOTH HAVE ABUNDANT MOISTURE FOR THE SOUTHERN AREAS ON
FROM EARLY TUE MORNING UNTIL TUE NIGHT...WHILE THE NORTHERN
PORTIONS OF THE FORECAST AREA TURN MUCH DRIER. THE CLOUD COVER IN
THE SOUTH PREVENTS TEMPERATURES FROM TURNING COLD...BUT WINTER
LIKE OVERNIGHT LOWS TUE NIGHT FOR THE NORTHERN HALF OF THE
FORECAST AREA ARE EXPECTED AS THE CLOUD COVER DECREASES. THE
CLEARER SKIES FOR WED...ALONG WITH VERY STRONG INCOMING SOLAR
RADIATION...CAUSES AFTERNOON HIGHS TO SPIKE UPWARD AND SNOW LEVELS
TO LIFT STRONGLY. FOR PRECIPITATION AMOUNTS...HAVE USED SREF
AVERAGE OF NAM AND GFS SINCE EMBEDDED CONVECTION IS MAIN DRIVER.
THIS IS ESPECIALLY TRUE TONIGHT...WHICH IS THE MOST UNSTABLE
EVENING OF THE THREE. STRENGTHENING HIGH PRESSURE KEEPS CONDITIONS
VERY STABLE TUE AFTERNOON AND WED AFTERNOON. MEANWHILE...WIND HAS
ONLY APPROACHED ADVISORY THRESHOLDS AS CORRECTLY PREDICTED AND IS
PEAKING AT ISSUE TIME. THE STRONG NORTHERLY FLOW ON TUE SHOULD NOT
GET MUCH STRONGER THAN BREEZY CONDITIONS WITH VERY LITTLE UPPER
LEVEL SUPPORT LIKE A JET STREAK OR EVEN 500MB WIND. WILL LET
CURRENT SPECIAL WEATHER STATEMENT RUN OUT. MESSICK

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. GENERAL AGREEMENT
BETWEEN EUROPEAN AND GFS MODELS IN LONG TERM. BOTH INDICATE A WEAK
SYSTEM IN NORTHWEST FLOW DROPPING SOUTH WEDNESDAY NIGHT AND
THURSDAY AND HAVE AT LEAST SLIGHT CHANCE OR CHANCE OF
PRECIPITATION BOTH PERIODS. FRIDAY SHOULD BE DRIER WITH A WEAK
UPPER LEVEL RIDGE. BOTH INDICATE PATTERN BECOMING DOMINATED BY
UPPER TROF BY NEXT WEEKEND WITH MORE PRECIPITATION AND COLDER
TEMPERATURES MOVING IN. EXPECT NEAR NORMAL TEMPERATURES THURSDAY
AND FRIDAY THEN COOLING NEXT WEEKEND. GK

&&

.AVIATION...EXTENSIVE SHOWER ACTIVITY IN SOUTHERN IDAHO STRETCHING
FROM THE WYOMING TO OREGON BORDERS.  HAVE SHOWERS AND VICINITY
THUNDERSTORMS IN TAFS THROUGH EARLY EVENING. WENT WITH VFR CEILINGS
AFTER 22Z WITH SOME MVFR BEFORE THAT POINT.  WINDS IN 15 TO 25 KNOT
SUSTAINED RANGE AT BYI..PIH AND IDA AND SHOULD CONTINUE EARLY.  COLD
PUSH FROM NORTH MONDAY COULD TURN WINDS TO NORTHERLY DIRECTION
MONDAY AFTER THE PERSISTENT WEST TO SOUTHWEST FLOW THE LAST SEVERAL
DAYS.
GK

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 7, 2:15 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SUN APR 7 2013

IDZ017>025-031-032-082015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
215 PM MDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL CONTINUE TONIGHT WITH AN ADDTIONAL 1 TO 4 INCHES
POSSIBLE ABOVE 6500 FEET...MAINLY IN THE HIGHLANDS SOUTH AND EAST
OF THE SNAKE RIVER. LOCATIONS BELOW THAT WILL SEE NOTHING BUT
RAIN. ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND
WILL CONTINUE. THE AIR IS COLD ENOUGH WHERE HAIL IN THE
THUNDERSTORM WILL NOT MELT AS IT NORMALLY WOULD IN THE SUMMER...SO
EXPECT SMALL HAIL WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

|THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONDAY
AND MONDAY NIGHT WILL CONTINUE RAINY WITH HIGH ELEVATION SNOW.
CONDITIONS WILL BE DRIER BY WEDNESDAY AS HIGH PRESSURE RETURNS.
MORE PRECIPTATION MAY OCCUR BY WEDNESDAY NIGHT AND THURSDAY WHEN
ANOTHER LOW MOVES INTO IDAHO FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.